Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Diagnosed with Potts Spine, on anti-TB drugs. Alarming weight loss, experiencing flatulence. How to gain weight ?

My father is 74 and has been diagnosed with Potts Spine . He has been taking anti tb drugs now for 22 days. We are seeing an alarming weight loss in him. Because he is on bed rest, he is also experiencing flatulence and related discomfort. When can we expect him. To regain weight? And what can we do to counter the daily flatulence?
Asked On : Wed, 27 Feb 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Weight loss is common in tuberculosis.

To gain weight give him high protein and caloric diet. High proteins are found in cheese, soyabean, pulses, eggs without yolk and non veg meals. It is also available in artificial made products available in market like whey proteins. Also he can take appetizer like cyprohepatadine which can increase his appetite

For flatulence:

1. Avoid carbonated drinks, wine or beer
2.Avoid smoking if he do
3. take black tea and add cardamom and ginger to it and take them with meals
4. Don't forget to close mouth while chewing food
5.Eat slowly
6. Take a proton pump inhibitor along with a prokinetic agent
7. Take Tablets that contain enzymes protease, amylase, lipase with meals
Take tablet Gasex

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Wed, 31 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor